Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 221, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2019, 4:31 PM EDT for Pulaski County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2019, 4:31 PM EDT (20:31 UTC)
- Expired
- Jun 29, 2019, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WUUS52 KFFC 292031 SVRFFC GAC235-292115- /O.NEW.KFFC.SV.W.0221.190629T2031Z-190629T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Peachtree City GA 431 PM EDT Sat Jun 29 2019 The National Weather Service in Peachtree City has issued a * Severe Thunderstorm Warning for... Central Pulaski County in central Georgia... * Until 515 PM EDT. * At 431 PM EDT, a severe thunderstorm was located near Hartford, or near Hawkinsville, and is nearly stationary. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Hawkinsville, Hartford and Pulaski State Prison. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If you see wind damage...hail or flooding...wait until the storm has passed...and then call the National Weather Service toll free at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA. && LAT...LON 3223 8355 3233 8347 3225 8337 3219 8347 TIME...MOT...LOC 2031Z 130DEG 4KT 3223 8344 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:43 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 29, 3:43 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 343 PM EDT Sat Jun 29 2019 .SHORT TERM /Tonight through Sunday Night/... Moist southerly flow will continue in the short term with diurnally driven showers and thunderstorms. The overall weather pattern is fairly weak which is typical for this time of year. This pattern will keep temps near climatological averages with highs in the upper 80s and low 90s and lows in the upper 60s and low 70s. PWATs will also continue to increase from about 1.6 inches this afternoon to 2.0 inches especially across central GA through Sunday. Convection will be diurnally driven in nature, with the highest chances focused across central Georgia where the deepest moisture is expected. All in all, did not make many changes to the current forecast but did increase to the PoPs this afternoon and Sunday afternoon. Still only expecting a few isolated severe storms each day as instability indices are weak to marginal at best. 01 .LONG TERM /Monday through Saturday/... Only minor adjustments to the long term. Still looks like minimal pops Monday and Tuesday as the upper ridge strengthens across the area. The ridge flattens somewhat for the remainder of the period with increasing moisture. So general chance pops look okay for much of the area through the period. 41 Previous LONG TERM /Sunday Night through Friday/... Upper ridging will dominate the first part of the work week and as the main moisture axis sags farther south, expecting only slight chance pops for isolated showers and storms on the outskirts of the CWA for Monday and Tuesday. The ridge looks to dampen/retrograde westward Wednesday through Friday, which will allow greater moisture return and some exposure to possible enhanced forcing with any impulses tracking along still fairly weak longwave energy from the west. Have general chance pops for scattered convection daily through the second half of the week. Unfortunately, it looks like we cannot guarantee a dry Independence day with 30-40 percent chance of showers and storms. Temps will be above climo norms thru period with most areas in the mid to upper 90s, and with some increased humidity the resultant heat indices could be flirting with Heat Advisory criteria in portions of the area (especially central Georgia) for Tuesday through Friday. Please monitor future updates if this is warranted. Baker && .AVIATION... 18Z Update... SHRA/TSRA developing across the area this afternoon and should continue through the evening hours. Ceilings are mainly VFR but seeing some MVFR ceilings in and around convective activity. Ceilings will get back into the VFR range over night and will see some more MVFR ceilings Sunday as another round of storms are expected. Winds are still out of the E to SE but seeing some variable gusty winds 15-25kt with the showers and thunderstorms. No impacts to VSBYs except in and around SHRA/TSRA activity. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 93 71 96 / 20 20 20 10 Atlanta 71 89 72 94 / 40 30 30 10 Blairsville 64 85 65 89 / 30 30 20 20 Cartersville 69 91 70 95 / 40 30 20 10 Columbus 72 91 74 96 / 70 40 30 20 Gainesville 70 90 71 93 / 20 20 20 10 Macon 70 92 73 97 / 60 40 30 10 Rome 69 91 70 95 / 40 30 20 20 Peachtree City 69 90 71 95 / 60 40 30 10 Vidalia 71 92 74 96 / 70 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Jun 29, 3:52 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 352 PM EDT Sat Jun 29 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-302000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 352 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible today across portions of the area, with the greatest chance across central Georgia. Isolated strong to severe storms are possible with gusty winds, occasional lightning, hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible across the area Sunday and Wednesday through Friday. Some strong storms are possible and isolated severe cannot be ruled out. While chances decrease for Monday and Tuesday, some isolated development is still possible. Heat indices could approach advisory level (near 105 degrees) across portions of the area, particularly central Georgia, Tuesday through Friday. Please monitor forecast updates if issuances are warranted. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 29, 3:08 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sat Jun 29 2019
GAZ093>095-105-291945-
Macon GA-Peach GA-Dooly GA-Houston GA-
308 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...SOUTHERN PEACH...
NORTHERN DOOLY AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 345 PM EDT...
At 307 PM EDT...a strong thunderstorm was over Grove Park, or near
Perry...moving west at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Unadilla, Marshallville, Saint Louis, Moss Oak, Meadowdale,
Elko, Grove Park, Henderson and Grovania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8365 3225 8369 3225 8399 3252 8393
TIME...MOT...LOC 1907Z 100DEG 6KT 3236 8376
WIND...50MPHSpecial weather statement, Jun 29, 3:19 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT Sat Jun 29 2019
GAZ069>071-081-291945-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
319 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...SOUTHWESTERN
MONROE...EASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 345
PM EDT...
At 319 PM EDT...a strong thunderstorm was near Redbone Crossroads, or
near Thomaston...moving north at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Yatesville, Culloden, Lincoln Park, The Rock, Logtown,
Salem, Redbone Crossroads and Hannahs Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3296 8443 3297 8408 3277 8404 3273 8423
3274 8424 3273 8425
TIME...MOT...LOC 1919Z 163DEG 13KT 3282 8424
WIND...50MPHSpecial weather statement, Jun 29, 3:33 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
333 PM EDT Sat Jun 29 2019
GAZ041-292000-
Haralson GA-
333 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR HARALSON COUNTY UNTIL 400 PM
EDT...
At 333 PM EDT...a line of strong thunderstorms was along a line
extending from Buchanan to Abernathy...and moving north at 20 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Buchanan, Tallapoosa, Felton and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3390 8538 3390 8504 3378 8514 3365 8532
3365 8534 3389 8539
TIME...MOT...LOC 1933Z 199DEG 16KT 3380 8519 3363 8542
WIND...50MPHSpecial weather statement, Jun 29, 3:48 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT Sat Jun 29 2019
GAZ105-106-108-292015-
Crisp GA-Dooly GA-Wilcox GA-
348 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHEASTERN DOOLY AND
NORTHWESTERN WILCOX COUNTIES UNTIL 415 PM EDT...
At 348 PM EDT...a line of strong thunderstorms was along a line
extending from Pleasant View to East Crisp to near Arabi to Dakota to
near Sycamore...and moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cordele, Arabi, East Crisp, Pleasant View, Tippettville, Tremont,
Wenona, Pope City, Seville and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3189 8382 3200 8380 3209 8374 3216 8364
3214 8361 3212 8361 3212 8358 3206 8349
3190 8360 3180 8364 3180 8380
TIME...MOT...LOC 1948Z 141DEG 7KT 3205 8359 3195 8366 3187 8369 3176
8370 3167 8367
WIND...40MPHSpecial weather statement, Jun 29, 4:19 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT Sat Jun 29 2019
GAZ105-106-292045-
Crisp GA-Dooly GA-
419 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRISP AND SOUTHWESTERN DOOLY
COUNTIES UNTIL 445 PM EDT...
At 419 PM EDT...a line of strong thunderstorms was along a line
extending from near Tippettville to near Richwood to near Wenona to
near Dakota to near Sumner...and moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cordele, Vienna, Arabi, Fort Early, Drayton, Georgia Veterans
Memorial St Pk, Richwood, Raines and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8393 3188 8393 3193 8392
3205 8397 3205 8398 3208 8398 3210 8376
3205 8365 3191 8371 3181 8369 3180 8380
TIME...MOT...LOC 2019Z 095DEG 9KT 3208 8366 3206 8373 3193 8379 3174
8375 3157 8371
WIND...40MPHSpecial weather statement, Jun 29, 4:27 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Sat Jun 29 2019
GAZ107-292100-
Pulaski GA-
427 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI COUNTY UNTIL 500 PM
EDT...
At 427 PM EDT...a strong thunderstorm was over Wallace, or near
Hawkinsville...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hawkinsville, Hartford, Pulaski State Prison and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3211 8335 3213 8336 3216 8341 3226 8361
3239 8351 3226 8336 3225 8337 3218 8329
3215 8332 3213 8331 3210 8334
TIME...MOT...LOC 2027Z 105DEG 8KT 3221 8350
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:55 AM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Jun 29, 12:13 PM EDT | Special Weather Statement | FFC | Troup | 32 min |
| Jun 29, 12:21 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 39 min |
| Jun 29, 12:41 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Jun 29, 12:48 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 42 min |
| Jun 29, 1:24 PM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Troup | 36 min |
| Jun 29, 1:42 PM EDT | Special Weather Statement | FFC | Peach | 33 min |
| Jun 29, 1:48 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 22 min |
| Jun 29, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 29 min |
| Jun 29, 2:02 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jun 29, 2:36 PM EDT | Special Weather Statement | FFC | Polk | 24 min |
| Jun 29, 2:41 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Jun 29, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor, Upson | 46 min |
| Jun 29, 2:46 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Jun 29, 3:08 PM EDT | Special Weather Statement | FFC | Houston | 37 min |
| Jun 29, 3:19 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Jun 29, 3:33 PM EDT | Special Weather Statement | FFC | Haralson | 27 min |
| Jun 29, 3:48 PM EDT | Special Weather Statement | FFC | Crisp | 27 min |
| Jun 29, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski, Wilcox | 48 min |
| Jun 29, 4:19 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jun 29, 4:27 PM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Jun 29, 4:44 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Jun 29, 4:46 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Jun 29, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 25 min |
| Jun 29, 5:29 PM EDT | Special Weather Statement | FFC | Jones, Twiggs | 31 min |
| Jun 29, 5:44 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Jun 29, 7:04 PM EDT | Special Weather Statement | FFC | Emanuel | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.